Evidence map›Paper›PMID 36281444›Full record

ArticleInternational medical case reports journal2022

Necrotizing Fasciitis: A Side Effect of Rituximab Administration in Steroid-Dependent Nephrotic Syndrome.

Osama Yousif Safdar, Lama Islem Basunbul, Lenah Sulaiman Alhazmi, Shahad Amro Almughamisi, Laura Ahmed Habib, Amani Jamaan Basaeed, Nada M Kalaktawi, Elaf Turki Alharithi, Hataan A Aljaaly, Walaa A Alzahrani

Open access · goldAbstract readCase Reports
In one paragraph

Article in International medical case reports journal, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.3field-weighted citation impact, top 43% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 2 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

10 authors at 1 institution in 1 country.

Osama Yousif SafdarPediatric Nephrology Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.ORCID 0000-0002-7773-6687
Lama Islem BasunbulPediatric Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.
Lenah Sulaiman AlhazmiPediatric Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.
Shahad Amro AlmughamisiPediatric Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.
Laura Ahmed HabibPediatric Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.
Amani Jamaan BasaeedPediatric Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.
Nada M KalaktawiPediatric Nephrology Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.
Elaf Turki AlharithiPediatric Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.
Hataan A AljaalyPlastic Surgery Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.
Walaa A AlzahraniPediatric Department, King Abdulaziz University Hospital, Jeddah, Saudi Arabia.
King Abdulaziz University · SA

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Steroid-dependent nephrotic syndrome (SDNS) is a common type of childhood nephrotic syndrome. Remission following steroid therapy is achieved in 80-90% of the patients, while the remainder show steroid-resistant nephrotic syndrome (SRNS). Rituximab is an anti-CD20 chimeric monoclonal antibody with proven therapeutic effects in several diseases and has been used with great success in the treatment of NS since its discovery. We report a case of a 4-year-old girl diagnosed with SDNS at the age of 3. As treatment with steroids, enalapril, and mycophenolate failed to produce complete remission, rituximab was initiated, and remission was successfully achieved after administration of the first dose. Due to this response, rituximab therapy was continued; however, a day after being admitted to the nephrology ward for the second dose, she started to develop a high fever, which reached up to 40°C. In addition, she also displayed symptoms of upper respiratory tract infection and an ulcerated wound on her left cheek. The patient became drowsy with reactive pupils, cold peripheries, and weak peripheral pulses. The capillary refill time was prolonged to 3-4 seconds and it was decided to withhold the second dose of rituximab. The patient was shifted to the PICU as a case of septic shock secondary to facial cellulitis and started on inotropes (epinephrine and norepinephrine), meropenem, vancomycin, and hydrocortisone 15 mg. Thereafter, surgical debridement of the wound was carried out. The patient remained in remission with regard to nephrotic syndrome and was discharged in a healthy condition. In conclusion, rituximab used in conjunction with steroids and other immunosuppressants may increase the risk of serious infections like necrotizing fasciitis (NF). Further studies are needed to explore the relationship between rituximab and NF.

Indexed as

adverse reactionpediatricremissionsteroid-dependentsteroid-resistant

Identifiers

PMID36281444
PMCPMC9587699
OpenAlexW4306664835

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.